|Total and indirect bilirubin high, change treatment?
Mar 28, 2002
On November, 2000 I was diagnosed with HIV and had viral load and CD4 of 330,000 and 250, respectively. I started treatment with Combivir and Rescriptor on January, 2001. After 6 months of taking these medications, viral load was under 50 copies and CD4 close to 400. However, since November, 2001, total and indirect bilirubin were high (2.6 and 2.4 respectively). Other blood tests in January, 2002, showed high bilibrubins. My doctor told me to stop taking my meds (January 28, 2002) and wait for a week to do another labwork. The latest labowork indicated total and indirect bilirubin as .9 and .8, respectively. After knowing this, my doctor prescribed Epivir (150 mg) and Zerit (40 mg), one of each twice a day. I have read in a magazine that usually the cocktail is made of three drugs? I do not have the opportunity of talking directly wiht my doctor because I live in Mexico and he lives in USA. We see each other every four months. What do you think abouth this prescription? Right now I am in a hollyday drug for aproximately fifteen days, please advise? Sincerely, The Mexican.
| Response from Dr. Boyle
Epivir (lamivudine) and Zerit (stavudine) are not likely to be sufficient therapy for you and as you surmised do not constitute highly active antiretroviral therapy (HAART). You should not restart this regimen until you discuss it with your doctor and have a third agent added.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What If Had Sex After Taking The Pills For Chlamydia?
- What If A Person With Hpv Uses The Restroom And Does Not Wash Their Hands Can You Get It?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Do Syphilis Sores Look Like On A Vagina?
- What Can I Do To Ease The Pain From Genital Herpes?
- Is There A Test For Herpes At Home?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.